Jump to content
RESOLVED: Password Reset Bug Fixed ×
BenzoBuddies Activity Level Report ×
Let Your Voice be Heard! Researchers at Trinity College Dublin... ×

New here first time detoxing


[Ja...]

Recommended Posts

Hi, I'm James and over the last 3 weeks from today exactly I have been detoxing with the guidance of my GP from usage of 60 mg diazepam after 5 years. I'm on Efexor 150 for 3 weeks, I was on Lexapro before 20mg a sleeper at night all being monitored by GP weekly. My first 2 weeks were hell everything I read about was true the nightmares, no appetite pacing around like a rat in a cage. I caved in and on Sun/Mon took what I had previously been taking I was under a lot of stress I had to see my work doc etc. However I haven't had withdrawals yet from my blip. It was Monday night I took my last. I'm sure the Librium is helping and perhaps the Efexor is kicking in but I feel ok. I was functioning fine yesterday cleaning shopping, I woke up today feeling fine. I'm waiting for wd to kick in. Last week I was bound to my apartment full of fear and anxiety unable to go to shop which is 3 mins from apartment. Am I over the worst of it, did the blip do as much damage as I thought it would. If appreciate your advise.
Link to comment
Share on other sites

Hi  Jamesdublin :hug: Welcome to Benzobuddies

 

You'll find plenty of information and support here.  Withdrawal is awful but its temporary, it does get better.  Our members have gone through all aspects of withdrawal,  you will find people here who understand what you're going through.

 

How long have you been taking the Librium (chlordiazepoxide)  what dose? it’s another benzodiazepine, so it will definitely be helping you.  Are you planning on coming off the Librium as well. ?

 

Tapering off slowly is the best way to help minimize withdrawal symptoms.  It gives your central nervous system time to adjust to each reduction.  It is suggested to taper no more than 5-10% every 10-14 days.  This can be adjusted based on how you feel.

 

I will put a link to the Ashton Manual, it is a definitive resource about these medications and how to withdraw. It also discusses the effects these types of medications have on the body. 

 

We have a great bunch of people here, our members have been through all aspects of benzodiazepine use and withdrawal, and will share their experiences with you.

 

I'll leave you a few links:

 

The Ashton Manual

 

Withdrawal Support

 

General Taper Plans

 

If you would be so kind as to add a signature (history of meds/doses etc) it will help members give you relevant advice this link will show you how to ”Create a signature”

 

Welcome aboard

 

Magrita

 

Link to comment
Share on other sites

Hi Magrita,

 

Many thanks for your advise and interest I'm quite new to all this. I've been taking the Librium 3 weeks from today 40mg per day. I am visiting my doctor weekly he is totally behind me. He has been my doctor for over 10 years. I'm an ex-alcoholic, I stopped drinking over 8 years ago so it was no surprise I just switched addiction. It started with Xanax and over the last 3-4 years diazepam. I went to doctor sobbing in a serious way I just couldn't go on any longer lying to family friends I wanted rid of the addiction.

 

I will be seeing doctor next Tuesday and as I seem to be feeling slightly better he will decide and discuss the taper off the Librium.

 

J

Link to comment
Share on other sites

Hi Magrita,

 

Many thanks for your advise and interest I'm quite new to all this. I've been taking the Librium 3 weeks from today 40mg per day. I am visiting my doctor weekly he is totally behind me. He has been my doctor for over 10 years. I'm an ex-alcoholic, I stopped drinking over 8 years ago so it was no surprise I just switched addiction. It started with Xanax and over the last 3-4 years diazepam. I went to doctor sobbing in a serious way I just couldn't go on any longer lying to family friends I wanted rid of the addiction.

 

I will be seeing doctor next Tuesday and as I seem to be feeling slightly better he will decide and discuss the taper off the Librium.

 

J

 

Hello J

 

I am so pleased your doctor is supporting your taper.  You are making a good decision to taper off these meds.  You can't hide benzo dependency for long, some of the symptoms are awful.  I am so glad you went to the doctor, you should feel relieved its out in the open. 

 

Withdrawal can be tough but its temporary and its worth it to be free of these awful meds.  Well done to you getting off alcohol, I am an ex alcoholic too, over 20 years alcohol free. 

 

Your going be okay...you can do this.

 

Magrita  :smitten:

 

Link to comment
Share on other sites

Thank you so much for your kind words, I'm feeling fine today. Had a bath and listened to soothing music. Cleaned and acted like I'm into a new phase, I do realise it's not all over yet and will take time to heal but to have a good day when this time last week I thought I couldn't cope to this week is a massive achievement for me. I have an excellent relationship with doctor he is a model doctor sympathetic shows genuine concern. He started the ball rolling to get me dry.

 

His non scare tactics gave me comfort. The day I walked in and told him all sobbing and holding onto the chair he said right lets start again and let's not forget all you achieved since becoming dry, I obtained a degree in psychology whilst working etc. After this my redundant degree I feel when I'm ready it won't be redundant I want to help others.

 

Life experience weighs a lot more in helping people than having a brain.

 

I'm glad I joined this community. That poisonous blue pill that takes your life away just resurfaces all the anxieties and panic that started me taking in the first case. But I'm ready to do all I can for a natural me again! Alive and free and better off financially!!!

Link to comment
Share on other sites

Thank you so much for your kind words, I'm feeling fine today. Had a bath and listened to soothing music. Cleaned and acted like I'm into a new phase, I do realise it's not all over yet and will take time to heal but to have a good day when this time last week I thought I couldn't cope to this week is a massive achievement for me. I have an excellent relationship with doctor he is a model doctor sympathetic shows genuine concern. He started the ball rolling to get me dry.

 

His non scare tactics gave me comfort. The day I walked in and told him all sobbing and holding onto the chair he said right lets start again and let's not forget all you achieved since becoming dry, I obtained a degree in psychology whilst working etc. After this my redundant degree I feel when I'm ready it won't be redundant I want to help others.

 

Life experience weighs a lot more in helping people than having a brain.

 

I'm glad I joined this community. That poisonous blue pill that takes your life away just resurfaces all the anxieties and panic that started me taking in the first case. But I'm ready to do all I can for a natural me again! Alive and free and better off financially!!!

 

 

 

Hi J

 

I hope your feeling okay today,  Its great that you have such a good relationship with your doctor. You are right, these meds took away my life too, but I have it back.  Once you are off the benzodiazepines you will start to heal. 

 

Well done to you on your psychology degree, how amazing.  Who better to help others  than someone who has been in their shoes.

 

Keep positive

 

Magrita  :hug:

Link to comment
Share on other sites

Thanks Margrita,

 

Today I did feel a little shakey and slightly unmotivated but it was sunny so sat on balcony and listened to music I have been rather apartment bound for the past 3 weeks. Tomorrow I'm ready for a walk and some light things. One thing I find hard is I was very active in the gym 4-5 times a week. I really miss it. I think once I talk to doctor next week I'll ask about short work outs. Natural endorphins. I've leave from work do I am very lucky. So I want to make use of this time. I'm looking for good reading material that relates to what I'm going through now.

Link to comment
Share on other sites

×
×
  • Create New...